I am new on this forum and would like to intruduce myself. I was diagnosed with secondary breast cancer nearly 3 years ago (bone mets). I missed the primary stage as the cancer had spread to my bones before being diagnosed despite having all the usual mammograms etc. My treatment until a few months ago has been hormones and a bone strenghening drug, and it has kept the cancer at bay with some radiotherapy.
I have now been put on capecitamine and is on my second cycle of this. I think the idea is that I will stay on this drug if it does the trick and the side effects are tolerable. So far the side effects have not been too bad, mainly nausea. I have not so far had the hands and feet effect.
I would be very interested to know other's experiences, i.e. do the SE get worse the longer the treatment or do you get 'acclimatised'.
One odd SE is that my taste in food has changed, I cannot tolerate anything too sweet. Has anyone else had this?
I have seen posts from some that have been on the rreeatment for some considerable time and that is very encouraging.
I hope to hear from some of you, and wish you all the best.
Heloo Cappers, hope alll are coping with side effects. Moneck, glad you got your next lot of pills - wishing you few se's! Kaye - sorry to hear you are extra tired this time around - hope it clears a bit for you.
I have had extra tiredness this cycle, too (cycle 6), and although my hands are fine this time around, my feet are getting the burning coals mixed with broken glass feeling, and it's been getting me down. I also have side effects from the daily Fragmin injections (blood thinner re.DVT) - a red and itchy rash. Trust me to get one of the "uncommon" side-effects. It drives me nuts at times, though. And the bruises! You wouldn't believe the size and colours of some of them!
Bev - just wanted you to know I am still thinking of you. I think you were a little ahead of me on the "cycle" treadmill. I have a CT scan booked for the coming Friday, and the results are due next Thursday. As I can you can probably guess, I am extremely nervous.
Helen - hope you are ok, and everyone else.
I arrived in time for my chemo 'check-in', weighed myself & filled out the side effects sheet. Then one of the nurses came to tell me that the clotting factor was only 94 when they like it to be over 100 - funny this never happened in the 9 cycles of Cape last year / earlier this year. Just hope it has started to kick the little 'ugger' as well.
Easy, take more blood but my although my veins were clearly visible they would not give!! Third time lucky and luckily he only needed a little. Knitted while awaiting result & it was up to 110 so I could get cycle 11 - 2nd in this session.
The hospital have changed the appointment system & I now have a sheet with 5 booked appts taking me to end of Feb. If you have a delay in treatment they just do another schedule accordingly.
Hi Katherine, i too suffer with stomach cramps, griping pains and diahorrea but only for a few days each cycle, usually a few days into the cape. I was prescribed codeine phosphate but told by the chemo dept to contact them before i took any. May be worth you enquiring.
shall we call it "Toegate!" The mystery of the infected toes!! youve got to laugh man!
When i showed my onc my infected toe he said dont use toe clippers use scissors. Cut straight across - no curves. Im going to see podiatrist [spelt something like that!] to get them taken out and when he takes them out will get anti-biotics because it will get infected straight away.
Hope everyone is well today.
Hello, Hilsy, so sorry to hear about your toes. Be good and look after them! Everyone needs their toes! Best wishes, Barton.x
Oh Helen, shame about the pills, but as Bev (?) said, at least you get another week off to recover. Look after those toes and get plenty of rest. Best wishes. Barton.x
Thanks, Katherine, it makes me laugh too, just because my sister hates it so much. I have to do it now, though as we have been wandering around bed and furniture shops all day and they are a little sore now. Off to grease my feet! Best wishes, Barton.x
Good morning ladies. Katherine - I had docetaxol earlier this year and this made the ingrowing toenail that I had become inflamed and soo painful. I went initially to GP who gave me antibiotics but this didnt really help that much so asked for referral to podiatrist. In the end it ook so long I went to a private podiatrist (but take care if you do this - research well). He did a partial nail removal - which is where they remove part of the nail down the side. Procedure seems to have worked - but it did take a long time to heal.Hope this helps.xx
Long before i started on Cape I had a badly bashed & non growing big toenail, it got sore around it after 4 cycles & i also had blisters. GP offered to remove it but referred me to the Podiatry unit at a local hospital. No pain when nail removed & given subsequent appts to check my feet & dress any blisters. If I needed to go between 3 wkly appts I only had to ring & was usually seen same day.
Hello cw17, please don't worry about the amount of food. At my chemo induction meeting I was told by the chemo nurse that it doesn't have to be much at all. She said that a yoghurt or a couple of biscuits or a banana would be enough, and I have certainly found this to be the case. They should definitely be taken after or with food, though. I think the reason is that they are absorbed much more effectively when taken with food. I also believe (forgive me if I have this wrong- Helen, you would probably know better than me on this point!) that it should cut down on nausea if taken with food. Good luck to all the Cap gang. Barton.x
I think I remember being told by onc team that the gap between taking cape doses should be at least 8 hours. But if in doubt please check with your own medical team.
As to why Cape should be taken after food... again I think I've seen somewhere that all the research (clinical trials) was done on patients who took their tablets after food. I don't think it's because of problems as can happen with ibuprofen and other related painkillers, these should always be taken with or immediately after food.
Good morning Cape ladies.....wonder if anyone can help with info on eating before taking cap tabs. I believe this may have been discussed before but not sure on which thread...never know whether to use this one or the bone mets one which everyone with SBC seems to use...
I have problems with the spacing of the tablets and what to eat beforehand.
I try to have at least a 10 hour gap between doses but this doesnt fit with meal times so often find myself having to eat extra...this isnt usually a problem but for the week following my iv chemo/cap i feel really sick so dont feel like eating at all.
i only have toast or cereal for breakfast most mornings before i have my tablets but seem to remember being told that having some cake or a few biscuits wasnt enough so am now worried that my breakast isnt enough . I know the tabs are most efective after food so wondered if anyone can tell me what they do. Sorry if this sounds daft but i'm sure you know the feeling of worrying about everything! x